Couldn't find what you looking for?

TRY OUR SEARCH!

Hello-

I hope someone can help!!! I was put on Synthroid (just to see if it would work) as I was borderline hypo (5.0 TSH). Well, took it for 4 weeks and became increasingly HUGE (approx. 30 lbs)....felt like water weight. I woke up 5-10 times a night, got very dry skin, and just felt depressed. I stopped taking it and started to feel better right away. I can fit in clothes that didn't fit 2 wks ago, however, I still feel extremely bloated Especially when I eat. I drink lots of water, work out 3-4 times a week, try to avoid salt, etc. I guess I'm wondering if anybody knows how long this might go on???? Does it take awhile for Synthroid to get out of your system??? I am going in Wed. for a new blood workup to see what's going on....this MD/DO already told me that there really isn't anything for hypo other than Synthroid (or its generic).

Of course, all of this weight couldn't possibly have been from the Synthroid....according to 2 MD's so far.......

Loading...

Taking thyroid replacement has little to do with weight gain or loss. I know this is counterintuitive, but it is medically the way it is. It is true that if your thyroid is over/under active it will affect your weight, but it's not true that replacement medications will have this effect. Weight gain/loss while taking synthroid is no different from someone who is not taking the medication. Now, there is an adjustment time and your body could be doing just that - trying to figure out what is going on and conserving everything it possibly can. You are doing the right thing by drinking water and working out. Avoiding salt is important as well as upping the protein intake in your diet and decreasing the amount of sugars and starchy/fatty foods.

If your weight continues to be a problem, seek advice from your physician as they may need to adjust your medication or examine something else that may be going on in your system. Hope that helps!
Reply

Loading...

I have been taking Synthroid for about 3 months and have gained 5lbs. and also have bloating. It must be the Synthroid because I am not eating more, in fact I am trying to diet so I am eating less. I have had nervousness and my heart jumps around occasionally and since it makes me nervous it makes my IBS worse. I just had my blood checked and I am in the normal range but I am not happy and I want to quit these pills.

But there is one good thing, I have more energy.
Reply

Loading...

I had hyperthyroidism

Had i-131

went hypo gained a lot of weight

went on synthroid

and its melting away.
Reply

Loading...